MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD EXTENSION SET WITH NEEDLELESS Y-SITE(S), STOPCOCK(S) AND MANIFOLD; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD EXTENSION SET WITH NEEDLELESS Y-SITE(S), STOPCOCK(S) AND MANIFOLD; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MX4436
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 3 bd maxguard extension set with needleless y-site(s), stopcock(s) and manifold was clogged.The following information was provided by the initial reporter: description of event(s) will not prime.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 09-dec-2022.H6: investigation summary three samples for model # mx4436 were returned from the customer.It was reported by customer that "will not prime".Prior to functional testing the sets were visually examined and no defects or abnormalities were found.Testing was performed in all of the samples by attempting to prime the set using a saline bag.Two sets were unable to prime.For the sets that were unable to prime, each y-site in the tubing set was attempted to be flushed by using 10 ml bd syringe with water.The y-sites were able to be flushed successfully.For further testing each smart site was cut down turn by turn but no flow was observed.Then the tube between the blue check valve and drip chamber was cut and liquid started flowing easily.The distal end of the blue check valve was examine under magnification and no excess solvent observed in it.The customer complaint could be replicated.The manufacturing team was notified and a production process review will be performed.A device history record review for model mx4436 and lot number 22085391 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set of lot.The possible root cause of this complaint failure mode is not evident, therefore a production process review with unknown root cause will be carried out to identify any opportunity.
 
Event or Problem Description

Brand Name
BD MAXGUARD EXTENSION SET WITH NEEDLELESS Y-SITE(S), STOPCOCK(S) AND MANIFOLD
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15982987
Report Number9616066-2022-01957
Device Sequence Number20307343
Product Code FPA
UDI-Device Identifier10885403237478
UDI-Public(01)10885403237478
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/11/2025
Device Catalogue NumberMX4436
Device Lot Number22085391
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer01/27/2023
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown